Alert archive / Virginia / Tornado Warnings in 2019

Tornado Warning 40, NWS Blacksburg, VA

May 31, 2019Henry County, City of Martinsville, Virginia

NWS Blacksburg, VA issued this tornado warning at May 31, 2019, 7:17 PM EDT for Henry County, City of Martinsville, Virginia. It was in force for 17 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2019, 7:17 PM EDT (23:17 UTC)
Expired
May 31, 2019, 7:34 PM EDT
In force
17 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties City of Martinsville, VA, Henry County, VA

The radar

The Roanoke radar (KFCX), 49 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 7:19 PM EDTTSTM WND DMG1 Ssw Bassett, VACORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 SSW BASSETT. 3-4 TREES AND TWO POWER LINES DOWN IN THE AREA AROUND THE 4300 BLOCK OF FAIRYSTONE PARKWAY NEAR BASSETT. ONE TREE WAS ALSO DOWN ON TRENTHILL ROAD, LENOIR STREET. FAIRYSTONE PARKWAY WAS BLOCKED WITH THE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 1:29 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

622 
WFUS51 KRNK 312317
TORRNK
VAC089-690-312345-
/O.NEW.KRNK.TO.W.0040.190531T2317Z-190531T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
717 PM EDT Fri May 31 2019

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  The City of Martinsville in south central Virginia...
  Henry County in south central Virginia...

* Until 745 PM EDT
    
* At 717 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Stanleytown, moving southeast at 20 mph.

  HAZARD...Tornado and half dollar size hail. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Martinsville...
  Spencer...
  Bassett...
  Axton...
  and Leatherwood.

This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3665 8006 3668 8008 3672 8009 3682 7993
      3679 7982 3680 7979 3680 7976 3679 7976
      3679 7975 3673 7967 3654 7971 3654 7995
TIME...MOT...LOC 2317Z 316DEG 17KT 3674 7996 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

RAB
1 follow-up statement
055 
WWUS51 KRNK 312334
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
734 PM EDT Fri May 31 2019

VAC089-690-312342-
/O.CAN.KRNK.TO.W.0040.000000T0000Z-190531T2345Z/
City of Martinsville VA-Henry VA-
734 PM EDT Fri May 31 2019

...THE TORNADO WARNING FOR HENRY COUNTY AND THE CITY OF MARTINSVILLE 
IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  However
small hail, gusty winds and heavy rain are still possible with this
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central North Carolina...and south central, southwestern and
west central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

Remember, a Severe Thunderstorm Warning still remains in effect for 
Henry County and the City of Martinsville as well as southern 
Franklin County until 815 PM EDT.

LAT...LON 3665 8006 3668 8008 3672 8009 3682 7993
      3679 7982 3680 7979 3680 7976 3679 7976
      3679 7975 3673 7967 3654 7971 3654 7995
TIME...MOT...LOC 2330Z 316DEG 17KT 3669 7990 

$$

RAB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at May 31, 3:47 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 31, 3:47 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
347 PM EDT Fri May 31 2019

.SYNOPSIS...
An upper level trough will cross the area this evening,
associated with scattered to numerous showers and
thunderstorms. This disturbance will move off the coast
Saturday. A cold front will sweep through the region Sunday
with another chance for storms, followed by a change in airmass
to a cooler one for early next week.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 330 PM EDT Friday...

Severe Thunderstorm Watch #300 is in effect for the entire CWA
until 03Z/11PM this evening. Strong to severe thunderstorms are
expected across the forecast area.

A shortwave trough will slowly move southeast across the
central/southern Appalachians this evening, reaching coastal
Virginia/North Carolina by early Saturday. Ahead of it, a
cyclonically curved belt of moderately strong westerlies (30-50
kt at 500 mb) was observed.

The atmosphere has destabilized across the Mid-Atlantic
region, leading to scattered to numerous showers and
thunderstorms. SBCAPE of near 2000 j/kg will fuel thunderstorms
in advance of the upper trough. Cold advection aloft associated
with the upper trof will result in lowering freezing levels and
increasing the mid-level lapse rates, supporting hail
development for storms this evening.

The greatest overlap of buoyancy and stronger winds aloft, with
upwards of 35-40 kt effective shear, will exist across the
majority of our area east of the Blue Ridge. A few supercells
will be possible but the greater threat will be storms
organizing into clusters promoting damaging wind gusts and large
hail.

Hi-Res Convective allowing models suggest coverage will be
pretty widespread (55-75 percent coverage) through 8PM. Being
Friday and the end of the school year, there are a lot of
outdoor events scheduled.

Again, it appears multicell clusters will be the convective
mode, and damaging winds and large hail will be the main threat.
The tornado parameters are not that great for our area, but
with the upper trof passing overhead this evening, enough spin
in the atmosphere may be present over the piedmont to support
supercells. An isolated tornado can't be ruled out.

The upper trough moves overhead by midnight with main batch of
storms heading east of our area during this time, so will see
pops lowering from west to east overnight. With residual
moisture and upper trough axis lingering, a few showers may
stick around even into the late night and early morning hours
Saturday. Fog in the mountain valleys may become a concern late
tonight if any clearing takes place.

Once the trough clears the area Saturday, we will be in between
upper level systems and lack any dynamic kicker for organized
showers/storms. That said, moist boundary layer and daytime
heating may lead to isolated popup showers Saturday afternoon,
favoring the mountains.

Temperatures through Saturday are expected to remain relatively
mild with lows in the U50s to L60s, and highs in the 70s to
lower 80s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 300 PM EDT Friday...

Any convection Saturday afternoon will fade with lose of heating in
the evening. An area of weak high pressure will edge into the
mountains from the southwest while a lee trough resides over the
piedmont. On Sunday, a cold front will slide across the region and
may jump to the lee trough in the afternoon. Overnight surface
ridging and winds turning quickly to the west will provide some
stability, therefore not looking at a large scale severe threat over
the area. The 12Z GFS/ECM models fire convection over the coastal
piedmont of VA/NC late in the day as the front jumps to the lee
trough, but that is well to our east. On the other hand, NAM and
associated convective models track scattered strong storms across
the foothills and piedmont through the afternoon. Took a blend of
models and kept at least chance PoPs during the day Sunday.

On the back side of the front, models are also showing upslope rain
shower overnight Sunday. Upslope shower typically do not materialize
in the warm season, but will likely see low clouds and/or drizzle
develop. For now, will carry slight chance PoPs for western slopes
Sunday night.

Dry cold high pressure will move from the Ohio Valley Sunday night
and Monday to over the region Monday night. While this high sits
over the Ohio Valley, a tight pressure gradient will bring breezy
conditions to ridgetops Sunday night. As the inversion breaks
Monday, breezy and gusty winds are expected over the entire area.
Winds 15-20 MPH with higher gusts will be common, especially west of
the Blue Ridge. Winds will diminish as high pressure settles over
the region Monday night.

Temperatures will run slightly warmer than normal on Sunday with
readings in the 70s west and low to mid 80s east. On Monday,
temperatures will average below normal with highs across the
mountains in the upper 60s to lower 70s and upper 70s east of the
Blue Ridge. With decreasing winds Monday night, lows will range from
the upper 40s west to mid 50s east.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 300 PM EDT Friday...

Surface high pressure moves off the VA/NC coast on Tuesday.
Meanwhile, another upper level ridge builds over the Gulf. With the
placement of the upper level ridge, we will need to keep an eye over
the Ohio Valley as disturbance track along the ring of fire and
towards the region. At this time, Wednesday and Thursday afternoon
look active.

Temperatures will moderate warmer than normal through the end of the
workweek.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 200 PM EDT Friday...

Severe Thunderstorm Watch #300 is in effect for all forecast
terminals within the RNK CWA until 03Z/11PM this evening.
Strong to severe thunderstorms are expected across the forecast
area this afternoon and evening.

A shortwave trough over the Lower Ohio River Valley will
move southeast and through the central Appalachians this
afternoon, reaching coastal Virginia/North Carolina by early
Saturday. This feature in combination with the afternoon heating
will result in scattered to numerous showers and thunderstorms
areawide. Cold air aloft which is associated with the upper
trough will result in lowering freezing levels favoring hail
storms. Ahead of the trough, a cyclonically curved belt of
moderately strong westerlies (30-50 kt at 500 mb) was observed.
This will result in fast moving thunderstorm cells capable of
damaging surface gusts, downbursts and extreme turbulence.

Threat is expected to abate after sunset, however, the trough is
slow moving, so showers will linger through the overnight.

Partial clearing is expected Saturday with a return to VFR for
the afternoon. Another front will cross the forecast area Sunday
with the potential for another round of showers and
thunderstorms associated with the frontal passage.

Extended Aviation Discussion...

Passage of a surface front Sunday will introduce a cooler drier
airmass for Monday and Tuesday. Primary flight category VFR.

Unsettled conditions are expected to return for the second half
of the week with the return of moisture and moderating
temperatures.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...PM
Hazardous weather outlook, May 31, 1:34 PM EDT, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
134 PM EDT Fri May 31 2019

NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>044-507-
508-011745-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth-
Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Henry-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
134 PM EDT Fri May 31 2019

...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ005-006-VAZ044>047-058-059-011745-
Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
134 PM EDT Fri May 31 2019

...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

RCS

In the hours before

Local storm report, May 31, 6:10 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EDT FRI MAY 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     TSTM WND DMG     6 NW MILLBORO           38.04N 79.66W
05/31/2019                   BATH               VA   TRAINED SPOTTER

            SPOTTER REPORTED A FEW TREES DOWN ON ROUTE
            39 BETWEEN MILLBORO AND WARM SPRINGS.

&&
Local storm report, May 31, 6:11 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
611 PM EDT FRI MAY 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     2 NW NIMROD HALL        37.98N 79.66W
05/31/2019                   BATH               VA   TRAINED SPOTTER

            SPOTTER REPORTED A COUPLE TREES DOWN ON
            ROUTE 42 ABOUT SOUTHWEST OF MILLBORO.

&&
Local storm report, May 31, 6:17 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
617 PM EDT FRI MAY 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     3 E ARLINGTON           36.22N 80.78W
05/31/2019                   YADKIN             NC   PUBLIC

            SEVERAL TREES UPROOTED AND SEVERAL MORE TREE
            TOPS SNAPPED.

&&

PW
Local storm report, May 31, 6:29 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 PM EDT FRI MAY 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 SE CAVE SPRING        37.21N 79.99W
05/31/2019  E1.00 INCH       ROANOKE            VA   PUBLIC

            PUBLIC CALLED IN AND REPORTED QUARTER SIZE
            HAIL ON STARKEY ROAD. TIMING ESTIMATED ON
            RADAR.

&&

RR
Special weather statement, May 31, 6:59 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
659 PM EDT Fri May 31 2019

NCZ006-312330-
Caswell-
659 PM EDT Fri May 31 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CASWELL COUNTY...

Until 730 PM EDT.

At 659 PM EDT, a strong thunderstorm was located over Jericho, moving
east at 40 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Prospect Hill...
Camp Springs...
Jericho...
Topnot...
and Hightowers.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3625 7953 3633 7953 3639 7915 3624 7916
TIME...MOT...LOC 2259Z 262DEG 36KT 3628 7934

Loconto
Special weather statement, May 31, 7:05 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
705 PM EDT Fri May 31 2019

VAZ033-043-044-312345-
Henry-Franklin-Pittsylvania-
705 PM EDT Fri May 31 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENRY, FRANKLIN,
AND WESTERN PITTSYLVANIA COUNTIES AND THE CITY OF MARTINSVILLE...

Until 745 PM EDT.

At 705 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Rocky Mount to near Sydnorsville to
Bassett. Movement was southeast at 25 mph.

Wind gusts up to 50 mph and dime size hail are possible with these
storms.

Locations impacted include...
Martinsville...
Rocky Mount...
Axton...
Penhook...
and Callands.

This includes The following Locations The Martinsville Speedway and
Martinsville Airport.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3673 8009 3674 8009 3677 8010 3678 8009
      3679 8004 3682 8007 3692 8001 3710 7993
      3690 7942 3668 7949 3654 7972 3654 7984
TIME...MOT...LOC 2305Z 303DEG 20KT 3701 7988 3685 7986 3678 8000

Loconto

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:16 PM EDTSpecial Weather StatementRNKCharlotte, Pittsylvania44 min
May 30, 8:59 PM EDTSpecial Weather StatementRNKCharlotte46 min
May 31, 12:01 PM EDTSpecial Weather StatementRNKCarroll29 min
May 31, 1:10 PM EDTSpecial Weather StatementRNKFranklin35 min
May 31, 2:00 PM EDTSevere Thunderstorm WarningRNKPatrick30 min
May 31, 2:11 PM EDTSevere Thunderstorm WarningRNKPatrick34 min
May 31, 2:45 PM EDTSevere Thunderstorm WarningRNKHenry30 min
May 31, 3:14 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville46 min
May 31, 3:22 PM EDTSpecial Weather StatementRNKGiles38 min
May 31, 3:26 PM EDTSpecial Weather StatementRNKBedford34 min
May 31, 3:44 PM EDTSpecial Weather StatementRNKCarroll31 min
May 31, 3:45 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Giles, Montgomery, Pulaski, Roanoke and 3 more60 min
May 31, 3:49 PM EDTSevere Thunderstorm WarningRNKGrayson41 min
May 31, 3:52 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville38 min
May 31, 4:00 PM EDTSpecial Weather StatementRNKFloyd30 min
May 31, 4:03 PM EDTSpecial Weather StatementRNKBland, Grayson, Smyth, Tazewell, Wythe42 min
May 31, 4:24 PM EDTSpecial Weather StatementRNKBath51 min
May 31, 4:39 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Pittsylvania, Roanoke, City of Roanoke66 min
May 31, 4:49 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, Rockbridge, City of Buena Vista, City of Covington and 1 more56 min
May 31, 5:42 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, Pittsylvania, City of Lynchburg63 min
May 31, 6:07 PM EDTSpecial Weather StatementRNKMontgomery, City of Roanoke, City of Salem38 min
May 31, 6:19 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax56 min
May 31, 6:46 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania48 min
May 31, 7:05 PM EDTSpecial Weather StatementRNKFranklin, City of Martinsville40 min
May 31, 7:13 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, Pittsylvania, City of Martinsville42 min
May 31, 7:29 PM EDTSpecial Weather StatementRNKBuckingham31 min

Nearby

Tornado Warnings in Virginia, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.